A. Anxiety and aggressive behavior is sometimes reported in children on gabapentin so it is possible they may be related. Pain can also cause significant anxiety especially in highly strung dogs. I would call your vets office to discuss other options for controlling her pain such as other medications, joint specific diets and supplements as well as acupuncture to see if you can get her comfortable and not anxious
A. Gabapentin usually does not give this kind of side effects but rather vomiting, drowsiness,
loss of balance, diarrhea. Overdosage can then potentially cause reduced activity, excessive sleepiness, loss of balance, depression.
I think the anxious behavior is more likely to be related to a preexisting behavioral problem. It may be related to pain/discomfort or other causes as well. I would strongly recommend to check with your veterinarian whether she may need other or different analgesic medications.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.